The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 18, Number 3 (2008), 1085-1137.
Asymptotic normality of the k-core in random graphs
We study the k-core of a random (multi)graph on n vertices with a given degree sequence. In our previous paper [Random Structures Algorithms 30 (2007) 50–62] we used properties of empirical distributions of independent random variables to give a simple proof of the fact that the size of the giant k-core obeys a law of large numbers as n→∞. Here we develop the method further and show that the fluctuations around the deterministic limit converge to a Gaussian law above and near the threshold, and to a non-normal law at the threshold. Further, we determine precisely the location of the phase transition window for the emergence of a giant k-core. Hence, we deduce corresponding results for the k-core in G(n, p) and G(n, m).
Ann. Appl. Probab., Volume 18, Number 3 (2008), 1085-1137.
First available in Project Euclid: 26 May 2008
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 05C80: Random graphs [See also 60B20]
Janson, Svante; Luczak, Malwina J. Asymptotic normality of the k -core in random graphs. Ann. Appl. Probab. 18 (2008), no. 3, 1085--1137. doi:10.1214/07-AAP478. https://projecteuclid.org/euclid.aoap/1211819795